Learn how to use Mayo Clinic Connect
Request an Appointment
Study shows arrhythmias in heart patients taking Lamictal / Lamotrigine.
Hello @jakedduck1. Did you want to share this post in the Heart Health Group, by chance? Here to help!
Sounds like a good idea to me. Maybe some heart patients have Epilepsy too.
Is there a way to tell if a thread was visited other than replies?
Jump to this post
@jakedduck1 not that I have access to, no. I will add this to the the Heart Health Group to bring in more members. Thanks!
I am talking Lamictal the ladta 5 years fue to avoid repression of depresion recurrence. I am also talking amlodipine for blood pressure.
I am now facing the decisión of changing them.How should I Proceed.
Hello @abelmarcelo and welcome to Mayo Clinic Connect. @jakedduck1 posted this discussion and I'd like to bring him in given his personal experience.
In the meantime, can you please clarify what you facing in terms of deciding what to change?
Would like to explain you mi situation.I am 68 today.After retiring 7 years ago I had 3 major depressions and after first one hypomanic episode. I am taking 200 mgs lamictal daily.Today I m fine but I have an important coronary disease and In 2018 I got 2 stentes.Since 4 months I am having a lot of palpitations plus fatigue.I have checked my heart function and it´s ok as my respitarory one.Now when I saw the new investigation regarding LAMICTAL I wonder if not the cause and if I will have to reduce or eliminate but this implies the risk to go again into depresion.Lamictal protects against depresion and not mania mood.
Hope is clear and excuse if my english is not the best.I am from Uruguay
Obviously I'm not qualified to answer that question.
It would be best if you related any concerns to your cardiologist or primary care physician.
Best of luck to you,
I already did it and answer is same as vaccines. Benefits outweigh risks.
@abelmarcelo thank you for sharing some additional background. I can certainly understand your concern.
First, I wanted to let you know that if Spanish happens to be your first language, Mayo Clinic Connect now has a new feature that will automatically translate your post. Essentially, you will need to go into your profile and select Spanish (again, if this applies) as your primary language to trigger the translation. You can read more about the technology here:
Back to your concern, is it reasonable to ask your doctor if there is a replacement/alternative option for LAMICTAL to see if your suspicion is accurate?
First, nice to see people from South America at Mayo Clinic Connect. I am from São Paulo/Brazil.
Lamictal was my first AED med and I did not have palpitations as a side-effect. My problem with this med was insomnia. The AED med that gave me a lot of palpitations was Vimpat (Lacosamide), among many other terrible side-effects, including depression.
I hope to have helped you with my experience.
Hello @santosha and welcome to Mayo Clinic Connect. How wonderful that you are also from South American and joining us and supporting members like @abelmarcelo with your experience.
Did you switch from Lacosamide to Lamictal?
I am just curious whether you have a heart condition or epilepsy? If you’re comfortable in doing so could you tell us what your condition is and more about the details?
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In